Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 131, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 2006, 7:28 PM CDT for Isanti County, Minnesota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 25, 2006, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 80 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:35 PM CDT | HAIL 0.75 | 6 Se Isanti, MN | ALSO PICKED UP 1.5 INCHES RAIN. SMALL BRANCHES ALSO DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 260031
SVRMPX
MNC059-260130-
/O.NEW.KMPX.SV.W.0131.060726T0028Z-060726T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 PM CDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISANTI COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 830 PM CDT
* AT 725 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF CAMBRIDGE OR JUST
NORTH OF EAST BETHEL...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ISANTI...
WEBER...
BLOMFORD...
SPRING LAKE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4542 9337 4541 9303 4556 9303 4556 9314
4564 9314 4563 9332
$$
MDB/TDK1 follow-up statement
000
WWUS53 KMPX 260127
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT TUE JUL 25 2006
MNC059-260134-
/O.EXP.KMPX.SV.W.0131.000000T0000Z-060726T0130Z/
ISANTI MN-
824 PM CDT TUE JUL 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR ISANTI COUNTY EXPIRES AT 830
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
IS EXITING SOUTHEAST ISANTI COUNTY. PENNY SIZED HAIL FELL 6 MILES
SOUTHEAST OF ISANTI AT 735 PM.
LAT...LON 4542 9337 4541 9303 4556 9303 4556 9314
4564 9314 4563 9332
$$
MDB/TDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:52 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 25, 3:52 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 PM CDT TUE JUL 25 2006 .DISCUSSION... A BIT COMPLICATED PATTERN EARLY THIS EVENING. BROAD CLOUD SHIELD HAS INHIBITED STRONG CONVECTION OVER MUCH SOUTHWEST AND SOUTH CENTRAL MN. HOT PROD EXTENDING FROM EASTERN IOWA INTO WEST CENTRAL WISCONSIN AND CENTRAL MINNESOTA...COMBINED WITH POSSIBLE OLD BOUNDARY FORM LAST NIGHT HAS HELPED TO GET A FEW STORMS GOING IN THIS AREA. AREA OVER WEST CENTRAL MN HAS CLEARED OUT AND HAS BECOME VERY UNSTABLE. AREAS NEAR KAXN AND KSAZ NEAR INSTABILITY GRADIENT. LOW LEVEL FLOW NOT THE BEST AND DEEP LAYER SHEAR NOT REAL STRONG EITHER. BUT...WITH FAIRLY STRONG DRYING BEHIND SHORT WAVE OVER E SD...AND HIGH PRECIPITABLE WATER IN PLACE OVER SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN..CURRENT HIGH POPS JUSTIFIED...AND WILL EXPAND A BIT BACK WEST OVER CENTRAL MN WITH APPROACHING SHORT WAVE. FAIRLY GOOD AGREEMENT BETWEEN WRF-NAM AND GFS WITH TIMING OF QG FORCING ACROSS AREA LATE TONIGHT. WILL END PRECIP IN A FEW AREAS AFTER MIDNIGHT AND ALSO MENTION SOME FOG. OTHERWISE STRONGER DRYING AND SUBSIDENCE ON WEDNESDAY...SUGGEST TAKING OUT MENTION OF PRECIP EXCEPT FOR PARTS OF WI. RIDGE OVER AREA ON WEDNESDAY NIGHT BUT WARMING RETURNS BEGINNING ON THURSDAY AND COMES BACK IN A BIG WAY ON FRIDAY. BOTH GFS AND WRF-NAM SHOWING 850 HOT PROD SURGING ACROSS N PLAINS INTO WI. THIS IS VERY SIMILAR TO OTHER TRAJECTORIES OF THE RETURNING VERY WARM AIR THIS SUMMER. HAVE RAISED TEMPS IN A FEW AREAS. LONGER TERM...FRIDAY THROUGH TUESDAY USED GFSLR DUE TO ITS PLACEMENT OF 50H RIDGE AXIS OVER INTERMOUNTAIN WEST....MID RANGE MID LEVEL TROUGH OVER CENTRAL QUEBEC...AND PROPER POSITIONING OF RAIN SHIELD ACROSS EASTERN DAKOTAS LATE THIS MORNING. MORE TWEAKING OF EXTENDED GRIDS THEN WHOLE SALE CHANGES...AND MAINLY IN RESPONSE TO AMPLIFICATION OF AFOREMENTIONED 50H RIDGE OVER UPPER MIDWEST THROUGH END OF WEEK AND INTO MONDAY. WITH CURRENT 850 TEMPS OF 20 TO 22 OVER FA RAMPING INTO THE MID TO UPPER 20S THROUGH SUNDAY ...A CATEGORY OR SO RISE IN SURFACE TEMPERATURES PRETTY MUCH A NO BRAINER. CONTINUING TO EXAM 850 TEMPS ON MONDAY INDICATES A REAL SCORCHER SETTING UP: MID 20S TO LOWER 30S...WITH STRONG SOUTHERLY WINDS AHEAD OF POTENT SURFACE WAVE ENTERING FAR WEST CENTRAL MN BY LATE IN DAY. INTRODUCED SLIGHT CHANCE POPS ON MONDAY IN ASSOCIATION WITH WARM FRONTAL BOUNDARY OF SURFACE WAVE. 250MB JET AXIS REMAINS WELL TO THE NORTH OF U.S. BORDER THRU TUESDAY. ALTHOUGH JET DIVERGENCE COUPLETS ARE OVERWHELMINGLY WEAK DURING THIS PERIOD...A VERY IMPRESSIVE JET MAX MAKES ITS WAY ACROSS MN CWA MONDAY EVENING. ADD THIS TO SURFACE BOUNDARY PROXIMITY...ALONG WITH ADDITIONAL EVAPOTRANSPIRATION TRANSPORT FROM SOUTHERN CWA SUNDAY AND INTO MONDAY...THUS A SLIGHT CHANCE POPS PRETTY MUCH A GIVEN MONDAY AFTERNOON INTO TUESDAY. BEST FORCING OF COURSE WILL REMAIN WELL NORTH OF THE AREA THIS TIME FRAME. LOOKS LIKE GOOD CHANCE OF RAINFALL DEVELOPING ON TUESDAY EVENING INTO EARLY WEDNESDAY AS NEXT TROUGH/COOL FRONT SLICES THROUGH MUCH OF CWA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 25, 4:02 AM CDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 AM CDT TUE JUL 25 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 402 AM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...ALONG A QUASI STATIONARY FRONT...AS WELL AS AHEAD OF A COLD FRONT APPROACHING FROM THE DAKOTAS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL WISCONSIN...GENERALLY TO THE EAST OF A LINE FROM RICE LAKE TO DURAND...DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY...AS THE COLD FRONT MOVES INTO WESTERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. SEVERE THUNDERSTORMS WILL REENTER THE FORECAST AS THE WEEKEND APPROACHES...ALTHOUGH DETAILS ON WHERE AND WHEN THE STORMS WILL OCCUR ARE NOT CLEAR AT THIS TIME. CONTINUE TO MONITOR FUTURE OUTLOOKS AND FORECASTS AS THE WEEKEND APPROACHES FOR ADDITIONAL INFORMATION ON THE EXPECTED STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KAT
In the hours before
Special weather statement, Jul 25, 4:13 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 PM CDT TUE JUL 25 2006 MNZ053-252215- CHISAGO- 413 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO COUNTY UNTIL 515 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CHISAGO CITY OR ABOUT OVER BRANCH...AND MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE MOVING EAST ALONG THE CHISAGO WASHINGTON COUNTY BORDER. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN CHISAGO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Special weather statement, Jul 25, 4:23 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 423 PM CDT TUE JUL 25 2006 MNZ063-WIZ014-252230- POLK-WASHINGTON- 423 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON AND POLK COUNTIES UNTIL 530 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF FOREST LAKE...AND MOVING EAST AT 20 MPH. AREAS NEAR OSCEOLA AND EAST FARMINGTON WILL BE AFFECTED BY THIS STORM. AN ADDITIONAL STRONG THUNDERSTORM WAS DEVELOPING JUST NORTH OF RANGE IN EASTERN POLK COUNTY AND MOVING EAST NORTHEAST. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN WASHINGTON AND POLK COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Special weather statement, Jul 25, 6:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT TUE JUL 25 2006 MNZ041>043-260045- DOUGLAS-MORRISON-TODD- 645 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR TODD...MORRISON AND DOUGLAS COUNTIES UNTIL 745 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF STAPLES AIRPORT TO 10 MILES WEST OF PARKERS PRAIRIE...AND MOVING SOUTHEAST AT 40 MPH. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN DOUGLAS...TODD AND MORRISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:12 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.